Ask a doctor

Is There Reaction with Botox and an Artificial Joint in my Hip?

Will Botox injections cause bacteria in my artificial joint?

Doctor Answers (8)

Botox can be used in patients that have artificial hips and knees

+1

having an artificial joint such as a hip or knee, is not a contraindication for Botox injections. Any time Botox is injected, it should be done in an aseptic manner, using a skin disinfectant. Care should always be taken, especially with implants, to avoid infections and that is why antibiotics are often given prior to dental work, and other surgeries that involve working through less than a clean environment, such as bowel surgery. This precaution however is not needed with botox injections of facial skin, and disinfectants are always to be applied to the skin prior to injections.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox causing infections

+1

No, Botox won't cause a bacterial infection in your artificial joint. Assuming you are referring to cosmetic Botox use to the face, there is no correlation or risk of infection.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Antibiotics aren't required for Botox injections

+1

Antibiotics to prevent germs from spreading from a procedure site to an artificial hips aren't recommended for procedures through clean intact skin.  Botox injections are considered safe in this regards.  As with all shots, your doctor will cleanse your skin first.

Daryl K. Hoffman, MD
Los Gatos Plastic Surgeon
4.5 out of 5 stars 9 reviews

You might also like...

You should be fine

+1

you should just let the dr know that you have a hip replacement. however this should in no way, prevent you from getting botox or a filler.

 

sincerely

david berman md

David E. Berman, MD
Sterling Plastic Surgeon
5.0 out of 5 stars 22 reviews

Hips Affected by Botox

+1

I have been doing Botox for years and have never heard of any type of reaction..

As with anyone, the surgeon should clean the skin with an sterile wipe and use the common injection technique.  The would prevent any bacteria being transmitted from the skin to the joints.

 

Go forward, don't be afraid!!!!

John Frodel, MD
Atlanta Facial Plastic Surgeon

Is There Reaction with Botox and an Artificial Joint in my Hip?

+1

Prosthetic joints are not a contraindication to Botox treatments. In the course of doing thousands of injections, I have never seen a problem like this nor am I aware of any problems reported to Allergan or the FDA. This should be totally safe for you but to put you at ease, let your plastic surgeon know of your concerns before the treatment. I hope this information is helpful.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

Botox is safe with your artificial hip

+1

Your skin will be cleansed before your Botox injections so there should be no concern regarding a bacterial infection spreading to your hip.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox and artificial joint in hip

+1

No, there won't be any reactions. Botox used for cosmetic reasons are localized into injected muscles in the face and such a small amount wouldn't be able to travel to the hip joint and cause a bacterial reaction.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.